Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair


IMPACT FACTOR 2018: 1.650

CiteScore 2018: 1.49

SCImago Journal Rank (SJR) 2018: 1.422
Source Normalized Impact per Paper (SNIP) 2018: 0.865

Mathematical Citation Quotient (MCQ) 2018: 1.19

Online
ISSN
2169-0375
See all formats and pricing
More options …
Volume 19, Issue 3

Issues

An Abstract Linking Theorem Applied to Indefinite Problems Via Spectral Properties

Liliane A. Maia / Mayra Soares
Published Online: 2019-03-08 | DOI: https://doi.org/10.1515/ans-2019-2041

Abstract

An abstract linking result for Cerami sequences is proved without the Cerami condition. It is applied directly in order to prove the existence of critical points for a class of indefinite problems in infinite-dimensional Hilbert Spaces. The applications are given to Schrödinger equations. Here spectral properties inherited by the potential features are exploited in order to establish a linking structure, and hence hypotheses of monotonicity on the nonlinearities are discarded.

Keywords: Linking Structure; Variational Methods; Spectral Theory; Schrödinger Equation; Asymptotically Linear

MSC 2010: 35J10; 35J20; 35J60; 35P05

References

  • [1]

    P. Bartolo, V. Benci and D. Fortunato, Abstract critical point theorems and applications to some nonlinear problems with “strong” resonance at infinity, Nonlinear Anal. 7 (1983), no. 9, 981–1012. CrossrefGoogle Scholar

  • [2]

    T. Bartsch and Y. Ding, Deformation theorems on non-metrizable vector spaces and applications to critical point theory, Math. Nachr. 279 (2006), no. 12, 1267–1288. CrossrefGoogle Scholar

  • [3]

    V. Benci and P. H. Rabinowitz, Critical point theorems for indefinite functionals, Invent. Math. 52 (1979), no. 3, 241–273. CrossrefGoogle Scholar

  • [4]

    F. A. Berezin and M. A. Shubin, The Schrödiger Equation, Kluwer Academic, Dordrecht, 1991. Google Scholar

  • [5]

    H. Brézis and E. A. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), no. 3, 486–490. CrossrefGoogle Scholar

  • [6]

    G. Cerami, Un criterio di esistenza per i punti critici su varietà illimitate, Rc. Ist. Lomb. Sci. Lett. 112 (1978), 332–336. Google Scholar

  • [7]

    S. Chen and D. Zhang, Existence of nontrivial solutions for asymptotically linear periodic Schrödinger equations, Complex Var. Elliptic Equ. 60 (2015), no. 2, 252–267. CrossrefGoogle Scholar

  • [8]

    D. G. Costa and C. A. Magalhães, A unified approach to a class of strongly indefinite functionals, J. Differential Equations 125 (1996), no. 2, 521–547. CrossrefGoogle Scholar

  • [9]

    D. G. Costa and H. Tehrani, Existence and multiplicity results for a class of Schrödinger equations with indefinite nonlinearities, Adv. Differential Equations 8 (2003), no. 11, 1319–1340. Google Scholar

  • [10]

    Y. Ding and L. Jeanjean, Homoclinic orbits for a nonperiodic Hamiltonian system, J. Differential Equations 237 (2007), no. 2, 473–490. Web of ScienceCrossrefGoogle Scholar

  • [11]

    Y. Ding and B. Ruf, Solutions of a nonlinear Dirac equation with external fields, Arch. Ration. Mech. Anal. 190 (2008), no. 1, 57–82. Web of ScienceCrossrefGoogle Scholar

  • [12]

    A. L. Edelson and C. A. Stuart, The principal branch of solutions of a nonlinear elliptic eigenvalue problem on 𝐑N, J. Differential Equations 124 (1996), no. 2, 279–301. Google Scholar

  • [13]

    Y. Egorov and V. Kondratiev, On Spectral Theory of Elliptic Operators, Oper. Theory Adv. Appl. 89, Birkhäuser, Basel, 1996. Google Scholar

  • [14]

    L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman–Lazer-type problem set on 𝐑N, Proc. Roy. Soc. Edinburgh Sect. A 129 (1999), no. 4, 787–809. Google Scholar

  • [15]

    L. Jeanjean and K. Tanaka, A positive solution for an asymptotically linear elliptic problem on N autonomous at infinity, ESAIM Control Optim. Calc. Var. 7 (2002), 597–614. Google Scholar

  • [16]

    W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differential Equations 3 (1998), no. 3, 441–472. Google Scholar

  • [17]

    G. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part, Commun. Contemp. Math. 4 (2002), no. 4, 763–776. CrossrefGoogle Scholar

  • [18]

    G. Li and C. Wang, The existence of a nontrivial solution to a nonlinear elliptic problem of linking type without the Ambrosetti–Rabinowitz condition, Ann. Acad. Sci. Fenn. Math. 36 (2011), no. 2, 461–480. CrossrefWeb of ScienceGoogle Scholar

  • [19]

    L. A. Maia, J. C. Oliveira Junior and R. Ruviaro, A non-periodic and asymptotically linear indefinite variational problem in N, Indiana Univ. Math. J. 66 (2017), no. 1, 31–54. Google Scholar

  • [20]

    A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math. 73 (2005), 259–287. CrossrefGoogle Scholar

  • [21]

    A. Pankov, Lecture Notes on Schrödinger Equations, Contemp. Math. Stud., Nova Science, New York, 2007. Google Scholar

  • [22]

    M. Reed and B. Simon, Methods of Modern Mathematical Physics. Vol. 4, Academic Press, New York, 1978. Google Scholar

  • [23]

    M. Schechter, Linking Methods in Critical Point Theory, Birkhäuser, Boston, 1999. Google Scholar

  • [24]

    M. Schechter, Global solutions of nonlinear Schrödinger equations, Calc. Var. Partial Differential Equations 56 (2017), no. 2, Article ID 40. Google Scholar

  • [25]

    M. Schechter and W. Zou, Weak linking theorems and Schrödinger equations with critical Sobolev exponent, ESAIM Control Optim. Calc. Var. 9 (2003), 601–619. CrossrefGoogle Scholar

  • [26]

    M. Schechter and W. Zou, An infinite-dimensional linking theorem and applications, J. Differential Equations 201 (2004), no. 2, 324–350. CrossrefGoogle Scholar

  • [27]

    M. Soares, An abstract linking theorem applied to indefinite problems via spectral properties, Ph.D. thesis, University of Brasilia, 2018. Google Scholar

  • [28]

    C. A. Stuart, An introduction to elliptic equations on 𝐑N, Nonlinear Functional Analysis and Applications to Differential Equations (Trieste 1997), World Scientific, River Edge (1998), 237–285. Google Scholar

  • [29]

    A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal. 257 (2009), no. 12, 3802–3822. CrossrefWeb of ScienceGoogle Scholar

  • [30]

    A. Szulkin and W. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems, J. Funct. Anal. 187 (2001), no. 1, 25–41. CrossrefGoogle Scholar

  • [31]

    M. Willem, Minimax Theorems, Progr. Nonlinear Differential Equations Appl. 24, Birkhäuser, Boston, 1996. Google Scholar

About the article


Received: 2018-11-05

Revised: 2019-02-09

Accepted: 2019-02-11

Published Online: 2019-03-08

Published in Print: 2019-08-01


Funding Source: Conselho Nacional de Desenvolvimento Científico e Tecnológico

Award identifier / Grant number: 308378/2017-2

Funding Source: Fundação de Apoio à Pesquisa do Distrito Federal

Award identifier / Grant number: 0193.001300/2016

Research supported by FAPDF 0193.001300/2016, CNPq/PQ 308378/2017-2 (Brazil).


Citation Information: Advanced Nonlinear Studies, Volume 19, Issue 3, Pages 545–567, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2019-2041.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in